Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2012, 8:28 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 14, 2012, 8:57 PM CDT
- In force
- 29 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 67 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:30 PM CDT | TSTM WND DMG | 2 S Alma, MN | FEW TREES BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS53 KARX 150128
SVRARX
WIC011-121-150230-
/O.NEW.KARX.SV.W.0054.120615T0128Z-120615T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
828 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
CENTRAL TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 930 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM MODENA TO
BUFFALO...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
ARCADIA AROUND 855 PM...
INDEPENDENCE AROUND 905 PM...
WHITEHALL AROUND 910 PM...
BLAIR AROUND 920 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4449 9194 4454 9117 4425 9117 4424 9115
4418 9115 4420 9187 4423 9189 4427 9189
4429 9192 4432 9192 4434 9194
TIME...MOT...LOC 0128Z 261DEG 31KT 4445 9183 4421 9184
WIND...HAIL 60MPH <.50IN
$$
JW2 follow-up statements
759
WWUS53 KARX 150141
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT THU JUN 14 2012
WIC011-121-150230-
/O.CON.KARX.SV.W.0054.000000T0000Z-120615T0230Z/
BUFFALO WI-TREMPEALEAU WI-
841 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
TREMPEALEAU AND EASTERN BUFFALO COUNTIES UNTIL 930 PM CDT...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM MODENA TO
FOUNTAIN CITY...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
ARCADIA AROUND 855 PM...
INDEPENDENCE AROUND 905 PM...
WHITEHALL AROUND 910 PM...
BLAIR AROUND 920 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
&&
LAT...LON 4448 9186 4451 9117 4425 9117 4424 9115
4418 9115 4420 9182 4425 9185 4435 9181
TIME...MOT...LOC 0141Z 261DEG 31KT 4447 9167 4423 9169
WIND...HAIL 60MPH <.50IN
$$
JW029
WWUS53 KARX 150157
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT THU JUN 14 2012
WIC011-121-150208-
/O.CAN.KARX.SV.W.0054.000000T0000Z-120615T0230Z/
BUFFALO WI-TREMPEALEAU WI-
857 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TREMPEALEAU AND
EASTERN BUFFALO COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
LAT...LON 4448 9186 4451 9117 4425 9117 4424 9115
4418 9115 4420 9182 4425 9185 4435 9181
TIME...MOT...LOC 0158Z 261DEG 31KT 4449 9147 4425 9149
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:00 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 14, 6:00 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 600 PM CDT THU JUN 14 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY 242 PM CDT THU JUN 14 2012 MAIN FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM CHANCES LATE THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. FOCUS THEN TURNS TO SHOWER/THUNDERSTORM CHANCES TONIGHT THROUGH FRIDAY NIGHT. WATER VAPOR IMAGERY SHOWED A POTENT UPPER LEVEL TROUGH EXTENDING FROM CENTRAL MANITOBA SOUTH THROUGH WESTERN NORTH DAKOTA INTO NORTHEAST SOUTH DAKOTA...PUSHING EAST. SURFACE OBSERVATIONS SHOWED LOW PRESSURE MOVING INTO CENTRAL MINNESOTA. A WARM FRONT WAS DRAPED ACROSS CENTRAL MINNESOTA INTO SOUTHEAST MINNESOTA. A COLD FRONT EXTENDED SOUTHWEST FROM THE LOW THROUGH SOUTHWEST MINNESOTA...FAR NORTHWEST IOWA...THROUGH CENTRAL NEBRASKA. LATEST RADAR SHOWED THUNDERSTORM ONGOING ACROSS CENTRAL INTO SOUTH CENTRAL MINNESOTA...SOME OF WHICH HAVE BEEN SEVERE THIS AFTERNOON. PLAN ON ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE FRONT LATE THIS AFTERNOON INTO THIS EVENING...IMPACTING THE FORECAST...PARTICULARLY ACROSS PARTS OF NORTHEAST IOWA...NORTHEAST IOWA...INTO WEST CENTRAL WISCONSIN. THE AFOREMENTIONED UPPER LEVEL TROUGH WILL MOVE NORTHEAST TONIGHT AND HEAD FOR HUDSON BAY. THE FRONT WILL DRAG THE COLD FRONT EASTWARD TONIGHT. THE FRONT WILL SLOW AND BECOME STATIONARY LATE TONIGHT INTO FRIDAY. FORECAST MODELS ARE SHOWING SOME SLIGHT DIFFERENCES ON EXACTLY WHERE THE STATIONARY BOUNDARY WILL ESTABLISH ITSELF ON FRIDAY. THE 12Z NAM PLACES THE FRONT STRETCHING FROM NORTH CENTRAL IOWA...NORTHEAST TO NEAR WINONA MINNESOTA INTO NORTHEAST WISCONSIN. THE 00 ECMWF SHOWS THE FRONT FURTHER TO THE NORTH...STRETCHING FROM SOUTH CENTRAL MINNESOTA INTO NORTH CENTRAL WISCONSIN. THE 12Z GFS IS IN LINE WITH THE NAM. AFTER SOME EARLY MORNING SHOWERS/THUNDERSTORMS ACROSS THE AREA...CAPE VALUES ARE EXPECTED TO INCREASE ALONG THE BOUNDARY. AFTERNOON 0-3 KM MUCAPE VALUES ARE EXPECTED TO RANGE FROM 1500 TO 2000 J/KG BY MID AFTERNOON. THE NAM DEWPOINTS LOOK A LITTLE ON THE HIGH SIDE FRIDAY AFTERNOON WITH VALUES RANGING FROM 68 TO 75...SO NOT BUYING INTO THE LARGE CAPE VALUES IT PRODUCING DURING THE AFTERNOON HOURS. NOT MUCH FORCING NOTED ALOFT BUT THE STRONG INSTABILITY AND WEAK CONVERGENCE ALONG THE FRONT SHOULD BE ENOUGH TO GET THUNDERSTORMS TO INITIATE AGAIN FRIDAY AFTERNOON. SHEAR IS RATHER WEAK...WITH 0-6 KM BULK SHEAR OF AROUND 20 KTS. CANNOT RULE OUT A PULSE SEVERE STORM OR TWO CAPABLE OF PRODUCING BRIEF HEAVY RAIN...AND POSSIBLY LARGE HAIL. THE NON SUPERCELL TORNADO PARAMETER INCREASES ALONG THE BOUNDARY...1.21...DURING THE AFTERNOON HOURS...SO WILL HAVE TO KEEP A CLOSE EYE ON ANY STORMS THAT DEVELOP NEAR THE BOUNDARY. DECIDED TO INCREASE SHOWERS/THUNDERSTORM CHANCES SLIGHTLY AND SHIFT THOSE HIGHER CHANCES A LITTLE FURTHER SOUTH VS. THE PREVIOUS FORECAST. THE EARLY MORNING THUNDERSTORMS AND CLOUD COVER/ALONG WITH THE LACK OF STRONG UPPER LEVEL SUPPORT WILL LIMIT OVERALL ORGANIZATION OF THE STORMS FRIDAY AFTERNOON. LOOK FOR THE SHOWERS/THUNDERSTORMS TO DISSIPATE EARLY FRIDAY EVENING AS SURFACE HEATING DIMINISHES. 850 MOISTURE TRANSPORT IS WEAK THROUGH THE DAY ALONG THE BOUNDARY...THIS SHOULD HELP TO MITIGATE THE HEAVY RAIN POTENTIAL. ACTIVE SOUTHWEST FLOW ALOFT WILL BE IN PLACE ACROSS THE FORECAST AREA FRIDAY NIGHT THROUGH SATURDAY. THE MAIN FEATURE TO KEEP A CLOSE WATCH ON WILL BE A VIGOROUS UPPER TROUGH PUSHING THROUGH THE DAKOTAS/CENTRAL PLAINS...MOVING EAST HEADED FOR THE UPPER MISSISSIPPI RIVER VALLEY. THE STATIONARY FRONT IS EXPECTED TO LIFT NORTH AND ACT AS A WARM FRONT AS THIS FEATURE DRAWS CLOSER. A LEADING SHORTWAVE WILL EJECT OUT OF THE CENTRAL PLAINS LATE FRIDAY NIGHT AND MOVE INTO THE FORECAST AREA EARLY SATURDAY MORNING. THIS FEATURE LOOKS TO SPARK A FEW SHOWERS AND THUNDERSTORMS AS IT MOVES INTO THE AREA EARLY SATURDAY MORNING. THE MAIN TROUGH FROM THE DAKOTAS...WILL BE PUSHING INTO MINNESOTA AS THE LEADING SHORTWAVE MOVES IN. THERE IS SOME DIFFERENCES IN THE MODELS REGARDING TIMING OF THIS WAVE. THE LEADING WAVE APPEARS TO MERGE WITH THE UPPER TROUGH AS IT PUSHES INTO THE FORECAST AREA LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. CAPE AND SHEAR RAPIDLY INCREASES ACROSS THE FORECAST AREA SATURDAY LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. THE STRONGEST 0-6KM SHEAR LAGS SLIGHTLY BEHIND THE FRONT. SHEAR APPEARS FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS WITH 0-6 KM BULK SHEAR VALUES OF 30 TO 40 KTS. THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO UPPER MICHIGAN BY MID SUNDAY MORNING WITH WARM AND MOIST SOUTHERLY FLOW IN PLACE ACROSS THE FORECAST AREA. 0-3KM MUCAPE VALUES WILL INCREASE INTO THE 1500 TO 2500 J/KG RANGE BY SATURDAY AFTERNOON. THE TROUGH WILL PUSH A COLD FRONT FROM WEST TO EAST ACROSS THE FORECAST AREA..WITH SHOWERS AND THUNDERSTORMS EXPECTED ALONG THE FRONT. THE MAIN THREATS FROM ANY THUNDERSTORMS SATURDAY AFTERNOON WILL BE LARGE HAIL AND DAMAGING WINDS. WILL HAVE TO KEEP A CLOSE WATCH ON WHERE THE WARM FRONT ENDS UP. PLAN ON HIGHS ON SATURDAY RANGING FROM THE UPPER 80S ACROSS FAR SOUTHWEST WISCONSIN TO THE UPPER 70S TO AROUND 80 ACROSS NORTH CENTRAL WISCONSIN. HOWEVER...THESE TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER STREAMING IN FROM THE WEST AHEAD OF THE APPROACHING TROUGH. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING...WITH A BRIEF DRY PERIOD EXPECTED DURING THE DAY ON SUNDAY. PLAN ON PARTLY TO MOSTLY SUNNY SKIES ON SATURDAY WITH HIGHS RANGING FROM THE LOWER 80S ACROSS NORTHEAST IOWA TO THE UPPER 70S ACROSS NORTH CENTRAL WISCONSIN. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY 242 PM CDT THU JUN 14 2012 14.12 MEDIUM RANGE MODELS IN REASONABLE AGREEMENT SUNDAY NIGHT INTO MONDAY...INDICATING ANOTHER TROUGH MOVING ACROSS THE DAKOTAS/MINNESOTA PUSHING EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY DURING THE DAY ON MONDAY. A MORE FAVORABLE PATTERN FOR STRONG TO SEVERE THUNDERSTORMS LOOKS TO SET UP MONDAY INTO TUESDAY AS A WARM FRONT PUSHES BACK INTO THE REGION AND SOUTHWEST FLOW ALOFT REESTABLISHES ACROSS THE AREA. THE FIRST ROUND OF SHOWERS AND STORMS APPEARS TO MOVE THROUGH SUNDAY NIGHT INTO MONDAY MORNING...MAINLY NORTH OF INTERSTATE 90 AS THE FIRST IN A SERIES OF UPPER LEVEL TROUGHS MOVE THROUGH THE AREA. A FRONTAL BOUNDARY PUSHES ACROSS THE FORECAST AREA DURING THE DAY ON MONDAY...POTENTIALLY SPARKING ADDITIONAL SHOWERS AND STORMS SOUTH OF INTERSTATE 90 MONDAY AFTERNOON. THE FRONT THEN STALLS JUST SOUTH OF THE I-90 CORRIDOR AND STARTS TO DRIFT NORTH ON TUESDAY AS A VIGOROUS TROUGH DIVES INTO THE PACIFIC NORTHWEST AND MOVES EAST TOWARDS THE NORTHERN PLAINS. PLENTY OF MOISTURE AND SHEAR TO WORK WITH DURING THIS TIMEFRAME BUT ITS DIFFICULT TO PINPOINT EXACT TIMING DETAILS THIS FAR OUT. THE ACTIVE PATTER REMAINS OVER THE REGION INTO THURSDAY AS THE TROUGH MOVES EAST TOWARDS THE GREAT LAKES. HIGH TEMPERATURES ON MONDAY WILL CLIMB WELL INTO THE 80S...WITH SOME LOCATIONS POSSIBLY APPROACHING 90 IN NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. PLAN ON HIGHS IN THE 80S TUESDAY INTO WEDNESDAY. WITH A SLIGHT COOL DOWN POSSIBLE ON THURSDAY IN THE WAKE OF THE TROUGH EXPECTED TO MOVE THROUGH. && .AVIATION... 600 PM CDT THU JUN 14 2012 CURRENT CONVECTION ASSOCIATED WITH WARM/COLD FRONTS ACROSS THE REGION...WITH INSTABILITY AND LOW LEVEL MOISTURE TRANSPORT FEEDING THE SHOWERS/STORMS. EXPECT A REDUCTION IN COVERAGE AND INTENSITY OF THE STORMS WITH THE LOSS OF DAYTIME HEATING. LATEST HRRR AND ARW MODEL RUNS SUPPORT THE DYING OUT OF THE SHRA/TS ACROSS THE AREA...BUT THE RAP/NAM12/GFS ALL SUGGEST THAT CONVECTION COULD CONTINUE TO FIRE IN THE VICINITY OF THE COLD FRONT. FEEL THERE IS MORE SUPPORT OF A DECREASE IN ACTIVITY AT THIS MOMENT...SO WILL STEER THE TAFS THAT WAY. HOWEVER...THE COLD FRONT LOOKS TO WAVER NORTHEAST-SOUTHWEST ACROSS THE REGION ON FRIDAY...AND WILL LIKELY SERVE AS THE FOCUS FOR MORE SHRA/TS. GREATER INSTABILITY IN THE AFTERNOON/EARLY EVENING WOULD FAVOR THIS TIME FRAME FOR MORE WIDESPREAD CONVECTION. CONFIDENCE NOT TOO HIGH ON TIMING THOUGH. ANY RIPPLE OF UPPER LEVEL ENERGY IN THE FLOW ALOFT WOULD ALSO RESULT IN SHRA/TS. EXPECT THAT TAFS WILL NEED AMENDMENTS WHEN TIMING FOR PCPN THREATS BECOMES MORE CLEAR. OVERALL...VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE ANY THUNDERSTORM THAT WOULD IMPACT KRST/KLSE. && .ARX WATCHES/WARNINGS/ADVISORIES... 242 PM CDT THU JUN 14 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM....WETENKAMP AVIATION.....RIECK
Hazardous weather outlook, Jun 14, 1:36 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 136 PM CDT THU JUN 14 2012 IAZ011-030-MNZ096-WIZ041>044-053>055-061-151200- ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-HOUSTON-JUNEAU-LA CROSSE- MONROE-RICHLAND-VERNON- 136 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTHEAST MINNESOTA...FAR NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND TONIGHT. LIGHTNING AND HEAVY RAINFALL WOULD BE THE MAIN HAZARD FROM THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. LIGHTNING WILL BE THE MAIN HAZARD FROM ANY THUNDERSTORMS THAT OCCUR. PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ086-087-094-095-151200- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WINNESHIEK- 136 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON FROM SOUTHWEST MINNESOTA INTO NORTHWEST WISCONSIN...MAINLY AFTER 4 PM. AT THIS TIME...THE MAIN HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS... BUT A TORNADO OR TWO CAN NOT BE RULED OUT. INTENSE LIGHTNING AND HEAVY RAINFALL WOULD ACCOMPANY THESE STORMS AS WELL. THE STORMS SHOULD WEAKEN AND DISSIPATE LATE THIS EVENING. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THIS AFTERNOON...STRONGEST ACROSS THE OPEN AREAS OF SOUTHEAST MINNESOTA. THE STRONGEST WINDS WILL SUBSIDE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS FROM ANY THUNDERSTORMS THAT OCCUR. PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-088-WIZ017-029-032>034-151200- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-WINONA- 136 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON FROM SOUTHWEST MINNESOTA INTO NORTHWEST WISCONSIN...MAINLY AFTER 4 PM. AT THIS TIME...THE MAIN HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS. INTENSE LIGHTNING AND HEAVY RAINFALL ARE ALSO A HAZARD. THE STORMS ARE EXPECTED TO WEAKEN LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY NIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS FROM ANY THUNDERSTORMS THAT OCCUR. PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/ZT/HALBACH
In the hours before
Local storm report, Jun 14, 7:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
742 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG WASIOJA 44.08N 92.81W
06/14/2012 DODGE MN TRAINED SPOTTER
TRAINED SPOTTERS REPORTED LOTS OF TREES DOWN AND A
ROTATING WALL CLOUD NEAR THE CITY OF WASIOJA
&&
DTJLocal storm report, Jun 14, 7:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
750 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 S CLAREMONT 44.02N 93.00W
06/14/2012 DODGE MN TRAINED SPOTTER
HALF OF A TREE BLOWN DOWN ONE FOOT IN DIAMETER
&&
DTJLocal storm report, Jun 14, 7:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
752 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG ROCHESTER 44.01N 92.48W
06/14/2012 OLMSTED MN EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS POWER OUTAGES IN THE CITY OF
ROCHESTER
&&
DTJLocal storm report, Jun 14, 8:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST PLAINVIEW 44.17N 92.17W
06/14/2012 M40 MPH WABASHA MN EMERGENCY MNGR
&&
DTJLocal storm report, Jun 14, 8:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 2 SSW ELGIN 44.10N 92.27W
06/14/2012 E50 MPH OLMSTED MN CO-OP OBSERVER
&&
DTJSpecial weather statement, Jun 14, 8:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 822 PM CDT THU JUN 14 2012 MNZ079-088-WIZ032-033-150215- BUFFALO-TREMPEALEAU-WABASHA-WINONA- 822 PM CDT THU JUN 14 2012 AT 819 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM URNE TO COUNTY ROADS 28 AND 31...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... ROLLINGSTONE...MODENA...FOUNTAIN CITY...ARCADIA AND INDEPENDENCE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. JW
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.